Couldn't find what you looking for?

TRY OUR SEARCH!

Hello! My husband was overweight, but he lost weight. After that, it is found that he is diabetic. Doctor told us that he has type 2 diabetes for some time. So, I want to know what can cause diabetics to lose weight if their blood sugar is not well controlled. I hope that you will be able to explain me this. Thanks!

Loading...

Hello! I am guessing that both of you are very confused right now. I mean, you probably have heard that diabetics must follow special diets (no salt, fat, etc) and that they must take care about weight. You probably imagined diabetics as chubby people. But, I can tell you that one of the symptoms of diabetes is loosing weight. I hope that
Reply

Loading...

A slow steady intentional weight loss using nutritional change and exercise is associated with beneficial effects on the heart, blood pressure, and cholesterol levels. In addition, weight loss can reduce "Insulin Resistance" and make muscles and fat tissues more sensitive to circulating insulin levels in the blood. A reduction in insulin resistance is important because insulin is needed to help glucose enter these tissues to be metabolized. If these tissues are resistant to insulin, higher than normal levels are needed for this process to occur. This is often the case in Type 2 diabetes. As a result, a vicious cycle occurs, the higher the insulin levels are, the harder it is to loose weight (insulin is anabolic, and is a hormone that likes to store fat). On the other hand, the heavier a person is, the more likely they are to have higher insulin levels. As you can see, the cycle is often hard to break.

While intentional weight loss in people with diabetes is usually a good thing, unintentional weight loss is not. If blood sugars are very high, patients with diabetes tend to urinate a lot, and this results in dehydration as a possible cause of weight loss. Also, muscle breakdown can occur if sugars are too high, causing an unhealthy weight loss. Actually, many patients with diabetes present for the first time to their doctor's office because of unexplained loss of weight. In addition to diabetes, there are other concerning causes of unexpected weight loss which should be explored such as thyroid disease and cancers.
Reply

Loading...

I just been type 2 now for 8 months now...just 2 months ago i was 290. i gained 30 pounds well taking my meds for type2 glyburide and some other 1.but i stopped taking them now my weight is at 250..So do these meds cause wieght gain?Should i use some other med?
Reply

Loading...

Like insulin, sulfonylureas (glyburide) can induce weight gain, mainly as a result of edema and reduction of the osmotic diuresis caused by hyperglycemia.

You might talk to your doctor about Metformin. It is one of the oldest medications for type 2 diabetes and is very inexpensive. It should not result in any weight gain.

One of the newer drugs that will not cause weight gain is Januvia. It can be use in combination with Metformin.

Talk to your doctor about changing medications. There are several out there and the two I mentioned are potential options.
Reply

Loading...